MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; MARYLAND BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST SP; MARYLAND BIPOLAR FORCEPS
Model Number 430152-02
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The maryland bipolar forceps instrument has not been received for failure analysis evaluation.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the tip fell off the maryland bipolar forceps instrument during dissection.The procedure was completed.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the instrument was inspected prior to use and showed no initial damage.During a dissecting task, a fragment fell inside the patient due to a collision with another instrument.The cause of the breakage was unknown, but the fragment was retrieved during the same procedure, and all fragments were visually confirmed as retrieved.During final removal, the wrist was straightened and there was no resistance felt; there was damage to the instrument and cannula.There was no patient injury, and no additional surgical procedures or post-operative tests were required.The procedure was completed robotically, and the instrument is available for return to intuitive surgical, inc.(isi) for evaluation.
 
Additional Manufacturer Narrative
Device evaluation: intuitive surgical, inc.(isi) received the maryland bipolar forceps (single port) instrument to perform failure analysis.The instrument was analyzed and found to have a broken molded insulator.A visual inspection was performed and the instrument was observed to have a broken lower molded insulator.The broken piece measured approximately 4.1mm x 15mm in size and was returned with the instrument.However, a detached fragment from the lower molded insulator was missing, measuring approximately 1.8mm x 8mm in size.The broken lower molded insulator likely caused the detached fragment.The grip base for the grip with the cracked molded insulator did not appear to be bent.There was no external damage to the shaft, housing, and snake wrist cables.Each input disk was manually articulated and responded accordingly, and the release buttons were functional.Additionally, the instrument was found to have a broken conductor wire located near the distal tip.The broken conductor wire was caused by the broken lower molded insulator.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
ENDOWRIST SP
Common Device Name
MARYLAND BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24544217
Report Number2955842-2026-15397
Device Sequence Number5573180
Product Code NAY
UDI-Device Identifier00886874123461
UDI-Public(01)00886874123461(11)250910(10)K10250910
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K241814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number430152-02
Device Catalogue Number430152
Device Lot NumberK10250910 0014
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/12/2026
Supplement Date Received by Manufacturer03/17/2026
Initial Report FDA Received Date03/09/2026
Supplement Report FDA Received Date04/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown